MAUDE Adverse Event Report: ORTHO DEVELOPMENT BALANCED KNEE SYSTEM; TOTAL KNEE REPLACEMENT PROSTHESIS

ORTHO DEVELOPMENT BALANCED KNEE SYSTEM; TOTAL KNEE REPLACEMENT PROSTHESIS
Model Number 164-5035
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/18/2018
Type of Reportable Event Malfunction
Event or Problem Description
A total knee was performed on a patient on (b)(6) 2017.The patient reported pain and the knee was revised on (b)(6) 2018.Upon exposure, the patella was no longer attached to the host bone.
 
Additional Manufacturer Narrative
A review of the device history record notes no material nonconformances, no manufacturing errors, nor discrepancies with respect to material type, treatments, dimensions nor labeling that may have caused or contributed to this mode of failure.A visual examination revealed that the bone cement mantle separated progressively over time from the host bone.Simultaneously, the patella pegs were over-stressed which led to their fatigue failure.It also appears that the pegs fractured successively.The root cause cannot be definitively identified from the available evidence.Possible contributors include inadequate cementing technique and inadvertent incorporation of a foreign substance in the cement mantle.

Brand Name
BALANCED KNEE SYSTEM
Common Device Name
TOTAL KNEE REPLACEMENT PROSTHESIS
Manufacturer (Section D)
ORTHO DEVELOPMENT
12187 s. business park drive
draper UT 84020
MDR Report Key7638478
Report Number1722511-2018-00025
Device Sequence Number2244685
Product Code JWH
UDI-Device Identifier00822409006755
UDI-Public(01)00822409006755(17)231006(10)A170789
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K131337
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2023
Device Model Number164-5035
Device Lot NumberA170789
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/05/2018
Supplement Date Received by Manufacturer06/05/2018
Initial Report FDA Received Date06/26/2018
Supplement Report FDA Received Date01/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR